wtf is up wiv sertraline ??

Discussion in 'Therapy and Medication' started by tweetypie, May 11, 2011.

  1. tweetypie

    tweetypie Antiquities Friend

    I mean dont get me wrong im not complaining but if i got hit by a spaceship right now i wouldnt care. You probably know im changing meds atm from lofepramine to sertraline. I have tried lots of different antidepressants and very high doeses of them nothing like this has ever happened to me before. Within 4 hrs of taking my first and only 50mg tablet i was so buzzed i couldnt hardlys see straight. I felt like i was on some weird kinda trip ! i felt v happy but couldnt sleep was thirsty twitchy and very very not myself.Has anyone else had something like this happen?
     
  2. aoeu

    aoeu Well-Known Member

    Possibly bipolar disorder. Sertraline is supposed to be rather bad for triggering manias.

    Thirst may just be dry mouth, fairly common for any pill.

    But twitchy/not yourself/energetic sounds manic.
     
  3. tweetypie

    tweetypie Antiquities Friend

    you have mentioned that on a few of my posts ..i didnt want to bring it up to the doctor until they mentioned it first because i dont want them to think im diagnosing myself. they made a big point of refusing to diagnose depression years ago becuase i went and told them what was wrong with me LOL. I am definately going to ask about it at my next app tho because looking it up its a possibility. Thanks for answering aoeu :)
     
  4. feathers

    feathers Well-Known Member

    As far as I remember Sertaline did sweet fuck all for me :D.
     
  5. tiggersafire

    tiggersafire Well-Known Member

    That happens to me too.. I'm on 100mg of Sertraline, and I can't sleep. At all. Which is ridiculous because I also take Trazodone, Zopiclone, and Ativan. Which all help with sleep. I have too much energy. I can't even sit still. I've asked my doctor to take me off Sertraline many times, but she just keeps raising the dosage. I don't understand what doctors like so much about it when it doesn't work.
     
  6. aoeu

    aoeu Well-Known Member

    Get a new doctor. It's not only not helping, it's actively harming you.
     
  7. tiggersafire

    tiggersafire Well-Known Member

    Dr. H is my only option for now. She says she'll try Paxil, Prozac, or Effexor next if I really can't take the Sertraline, but she has to slowly take me off Sertraline and start me on the new one slowly. Which is no help at all.
     
  8. I am a nurse....the twitching doesn't sound good. There is something called Seratonin Syndrome in which too high of a dose of a seratonin-reuptake-inhibitor like Sertraline can cause seizures and other symptoms and is not a good thing at all. Call your doctor right away and tell them the symptoms. 50 mg. might not seem like a lot, but everyone's body is different and you might be very sensitive to it.
     
  9. Seratonin Syndrome is a medical emergency and you should go to an emergency room if your doctor insists on taking you off it slowly. I'm worried about you!
     
  10. I agree, get a new doctor or go to an emergency room. There are sooooo many other medications now, there is no reason to stay on something that isn't working.